Meperidine hydrochloride overdose

Meperidine hydrochloride is a pain medication given for moderate to severe pain. An overdose can occur by accident or intentionally if the drug was taken in higher doses than the prescribed amount.

What are the signs?

The indications of meperidine hydrochloride overdose might vary from one individual to another. Remember that several body systems can be affected.

The usual indications of overdose might include the following:

  • Constipation
  • Dry mouth
  • Muscle spasms including the stomach area
  • Nausea and vomiting
  • Dizziness and disorientation
  • Diminished breathing rate and pulse rate
  • Low blood pressure
  • Sleepiness
  • Constricted pupils
    Meperidine hydrochloride overdose

    The indications of meperidine hydrochloride overdose might vary from one individual to another.

  • Bluish tinge on the lips and fingernails
  • Discolored tongue
  • Seizures
  • Coma

Management of meperidine hydrochloride overdose

Always bear in mind that meperidine hydrochloride overdose is considered as a dangerous condition. If an individual is suspected with the condition, call for emergency assistance right away.

Check the individual if he/she has a pulse rate and breathing. Do not try to induce vomiting unless instructed by a healthcare professional to do so.

The individual should be taken to the nearest emergency department so that further treatment can be started.

What is the outlook?

The outlook for an individual is based on the amount of drug ingested, time between ingestion and treatment, seriousness of the symptoms and overall health of the individual.

If the individual could recover from the symptoms with proper medications and support within the initial 24 hours, the outcome is generally good.

In cases where the heart and respiratory symptoms are severe, it can result to complications that can drastically worsen the outcome.

Quick Note / Disclaimer

The material posted on this page on meperidine hydrochloride overdose is for learning and educational purposes only. To learn to recognize the indications of overdose, register for a first aid and CPR course with Vancouver First Aid.

Share

Tags:

No comments yet.

Leave a Reply

Captcha * Time limit is exhausted. Please reload CAPTCHA.

captcha